Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Dec 24, 2016, 2:52 PM CST for 10 counties in Texas. It took effect at Dec 25, 2016, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2016, 2:52 PM CST (20:52 UTC)
- In effect from
- Dec 25, 2016, 12:00 AM CST
- Expired
- Dec 25, 2016, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1700 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
897 WWUS74 KSJT 242052 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 252 PM CST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FOR LATE TONIGHT AND CHRISTMAS MORNING... .SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP ACROSS THE AREA LATE TONIGHT AND CHRISTMAS MORNING. TXZ049-054-064-065-098-099-113-114-127-128-251100- /O.NEW.KSJT.WI.Y.0004.161225T0600Z-161225T1800Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 252 PM CST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST CHRISTMAS DAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * TIMING...12 AM TO NOON SUNDAY * WINDS...25 TO 30 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
527 WWUS74 KSJT 250549 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1149 PM CST SAT DEC 24 2016 ...WIND ADVISORY IN EFFECT OVERNIGHT AND CHRISTMAS MORNING... .SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP ACROSS THE AREA OVERNIGHT AND INTO CHRISTMAS MORNING. TXZ049-054-064-065-098-099-113-114-127-128-251800- /O.CON.KSJT.WI.Y.0004.161225T0600Z-161225T1800Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON... WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE... BAIRD...CROSS PLAINS 1149 PM CST SAT DEC 24 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...12 AM TO NOON SUNDAY * WINDS...25 TO 30 MPH WITH GUSTS TO 40 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 24, 11:34 AM CST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 24, 11:34 AM CST, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service SAN ANGELO TX 1134 AM CST Sat Dec 24 2016 .AVIATION... /18Z TAFS/ Deteriorating flight conditions expected today, with mainly IFR ceilings developing across terminals. Low ceilings and fog continue tonight with IFR conditions continuing, although KABI may see ceilings lift to MVFR towards the end of the forecast period, and a few hours of VFR early this afternoon(north edge of the stratus just south of the area). Gusty south winds will develop across the terminals after midnight, with gusts to 35 knots possible at KSJT and KABI. && .PREV DISCUSSION... /issued 1037 AM CST Sat Dec 24 2016/ UPDATE... Updated zones and grids to expire the Dense Fog Advisory. Otherwise, the current forecast package looks good. PREV DISCUSSION... /issued 606 AM CST Sat Dec 24 2016/ AVIATION... /12Z TAFS/ Deteriorating flight conditions expected today, with IFR ceilings developing across all terminals. Fog will affect southern terminals this morning, with visibilities 1/2SM or less through mid morning. Low ceilings and fog continue tonight with IFR conditions continuing, although KABI may see ceilings lift to MVFR towards the end of the forecast period. Gusty south winds will develop across the terminals after midnight, with gusts to 35 knots possible at KSJT and KABI. PREV DISCUSSION... /issued 457 AM CST Sat Dec 24 2016/ SHORT TERM... (Today and Tonight) A potent upper level trough, currently coming onshore along the West Coast, will become negatively tilted as it lifts northeast across the Southern Rockies tonight into early Christmas Day. Ahead of this system, cloudy and warm weather will prevail across West Central Texas through tonight, with windy conditions developing after midnight. A few light rain showers will be possible, mainly tonight. Low level moisture will continue to increase across the area today, with low clouds spreading north through the morning hours. Some fog development is expected through mid morning, especially across southern counties. A few light rain showers will affect southeast counties today but rainfall amounts will be very light. Temperatures today will be around 10 degrees warmer than normal, with afternoon highs in the upper 60s to around 70 degrees. Cloudy and warm conditions will continue across the area tonight into Christmas morning, with windy conditions developing after midnight. As the upper trough lifts northeast across the Southern Rockies tonight, surface low pressure will deepen over Colorado, resulting in a corresponding increase in the surface pressure gradient. The tightening pressure gradient, combined with an intensifying low level jet (45 to 50 Knots), will result in breezy to windy conditions developing after midnight. Sustained south winds of 20 to 25 mph with gusts to 30 mph are expected, with some higher gusts possible across western and northern counties where stronger mixing takes place. Will hold off on a Wind Advisory for now but this may be needed in later forecasts. A few light rain showers will be possible, mainly after midnight but rainfall amounts will again be very light. Temperatures are not expected to drop much overnight, with lows mainly in the lower 60s. 24 LONG TERM... (Sunday Night through Friday) The deep upper trough over the Rockies on Christmas morning will lift north-northeast into the Central and Northern Plains during the day. A Pacific cold front will move east into western sections of west central Texas by late morning, with gusty south winds continuing ahead of this front. Winds will shift to the west with passage of this front, and the front should extend from Richland Springs to Junction by late afternoon. Showers will be possible with this front, with the better chance and coverage across our northern counties. Mid-level lapse rates may be marginally supportive of isolated thunderstorms in the northern part of our area. Skies will be cloudy on Christmas morning, with decreasing cloud cover from the west during the afternoon. Temperatures look warm for Christmas Day with highs in the upper 60s to 70 degrees. The trailing portion of the cold front will stall just southeast of our area Sunday night, and may shift back north toward the I-10 corridor in our southern counties by early Monday evening. Carrying low PoPs for showers and isolated thunderstorms Monday across the southern part of our area, given the proximity of the front, lingering moisture,and where some destabilization is indicated. Increasing cloud cover and cooler temperatures are expected farther north across the rest of our area Monday, where overrunning of 850mb moisture will occur. Remnant surface boundary may linger through Tuesday. With lack of upper support, confidence is low for showers to occur Monday night into Tuesday night anywhere except perhaps the far southern part of our area. Mostly cloudy skies are expected on Tuesday with near normal high temperatures (mid 50s northwest to lower 60s along the I-10 corridor). An upper trough is progged to deepen into the upper Midwest and Great Lakes late Wednesday into Thursday. Associated cold front is progged to push south across west central Texas Wednesday night. After highs in the upper 60s to lower 70s on Wednesday, temperatures will be cooler but close to normal on Thursday. The 00Z GFS and ECMWF differ with the forecast details by late next week. The GFS indicates a possibility for showers by Friday with quick return flow and an incoming disturbance aloft. Given the uncertainty at this time, however, keeping PoPs below 15 percent for our area. 19 && .PRELIMINARY POINT TEMPS/POPS... Abilene 68 61 68 43 / 10 30 40 5 San Angelo 70 61 69 44 / 20 30 30 5 Junction 70 61 70 53 / 30 30 30 20 Brownwood 70 63 70 48 / 20 30 30 20 Sweetwater 68 60 67 41 / 5 30 40 0 Ozona 67 59 69 45 / 20 20 20 5 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && 21
Hazardous weather outlook, Dec 24, 2:44 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 244 PM CST SAT DEC 24 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-252045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 244 PM CST SAT DEC 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED TO DEVELOP ACROSS THE AREA TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUSTAINED WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH MID MORNING CHRISTMAS DAY. A FEW THUNDERSTORMS MAY DEVELOP ACROSS EASTERN PORTIONS OF THE FORECAST AREA ON MONDAY. DANGEROUS LIGHTNING WILL BE THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 6:25 AM CST | Dense Fog Advisory | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 11 more | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.